Citalopram (Cipramil) + wine

Discussion in 'Mental Health Disorders' started by White_Darkness, Apr 18, 2010.

Thread Status:
Not open for further replies.
  1. White_Darkness

    White_Darkness Well-Known Member

    Hey you guys.. Something happened to me last night and I need to know if this is normal.

    Yesterday, I took Citalopram/Cipramil from the first time ever. I've been prescribed many different drugs but never this one.
    I took one 25mg (i think) around 2pm and didn't think about it more since I felt okay.
    Around 10pm, I drank two glasses of wine. An hour later (or so), I was slipping into unconsciousness, throwing up and seeing double. And no, I don't think it was the wine's fault. I'm used to drinking and besides, two glasses isn't all that much. It's what you drink while having dinner with your folks. Nothing special.
    I know it had something to do with the med - I can't really describe it, but it felt awful. I was seriously loosing it. It felt like I was going to die or something. When my boyfriend drove me home, I was seeing three road signs instead of one. The road lights were all blurry..

    I went to bed and now, 12 hours later, I'm feeling so-so. Aside from the huge moral hangover (I should've known better, seriously..) my head hurts like hell and I feel extremely tired.

    Obviously, I'm scared to death to continue taking the med. My mom says I have to.. But I don't even have them, my boyfriend took them.

    Gosh, I don't know. Could anyone share their experience with Citalopram/Cipramil? I'd be really grateful.
     
    Last edited by a moderator: Apr 18, 2010
  2. Freud

    Freud Member

    Well...you should have known that taking medicines and alcohol is not possible. It was a mistake!

    Alcohol and citalopram act upon similar chemicals in the brain, which means depression symptoms may be increased when the two are taken together!!!

    Probably the fault is not on the citalopram but on the wine.

    Continue to take the medicine as your doctor has prescribed it, and don't drink alcohol when taking them. After time the doctor may allow you to drink small or moderate amounts of alcohol, but that is only after some time has passed and IF the psychiatrist will allow it.
     
  3. nimbus

    nimbus Well-Known Member

    i just started this one as well. so far i haven't had much to drink while on it but i have noticed being dizzy some and having nausea and a headache. they also gave me trazodone for a sleep aid and i've been taking both at once as i go to bed. still trying to find the best time of day/meal combination for me.
     
  4. Buggsy2008

    Buggsy2008 Well-Known Member

    I was on citalopram, and i've never had a problem when drinking on it. Perhaps it only affects some people. . i dont drink often but when I did it never had an adverse affect on me.
     
Thread Status:
Not open for further replies.